MAUDE Adverse Event Report: Align Technology, Inc. Invisalign System - Moderate; ALIGNER, SEQUENTIAL

Align Technology, Inc. Invisalign System - Moderate; ALIGNER, SEQUENTIAL
Model Number 9001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tooth Fracture (2428); Tooth Loss (4831)
Date of Event 07/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The treating doctor reported that the patient had symptoms of severe pain in tooth 2.4 that after evaluation, ended in an extraction.
 
Additional Manufacturer Narrative
The current instructions for use contains the following: "[precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost.' the treating doctor shared that the potential root cause could have been multifactorial, including the presence of a large pre-existing restoration, initial spaces that were planned to be closed orthodontically, and other contributing factors rather than the aligners alone.Align's clinical review noted that tooth 2.5 was already missing prior to treatment initiation.Review of the panoramic radiograph demonstrated that tooth 2.4 exhibited significant periodontal compromise with bone loss extending to the middle third of the root and the presence of an ill-fitting restoration.The treatment plan consisted of 18 aligners and included programmed movements of 1.2 mm mesial translation and 8.3 degrees of mesial crown angulation for tooth 2.4.The patient discontinued treatment after completing six aligners, and the majority of the planned orthodontic movement was not performed.A cbct scan would be required to determine whether a pre-existing crack or fissure was present before treatment initiation.There is no conclusive evidence provided that supports or opposes whether the invisalign system caused or contributed to the reported permanent damage.Based on the available information, the patient had permanent damage, and the invisalign system was being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.The exact date of the event is unknown.Despite reasonable efforts, no conclusive information was available to determine when the event occurred.The date (b3) provided corresponds to the date the event was reported to the manufacturer and does not necessarily reflect the actual date of occurrence.

Brand Name
Invisalign System - Moderate
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
Align Technology, Inc.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
Align Technology, Inc.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
natalia salazar artavia
2820 orchard parkway
san jose, CA 95134
MDR Report Key50008577
Report Number2953749-2026-02227
Device Sequence Number17627423
Product Code NXC
UDI-Device Identifier00816063020196
UDI-Public(01)00816063020196(10)0253582848(13)260326(91)3186370106N
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 07/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9001
Device Lot Number253582848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age60 YR
Patient SexMale